Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 2, NWS Corpus Christi, TX

January 9, 20246 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Jan 9, 2024, 3:16 AM CST for 6 counties in Texas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2024, 3:16 AM CST (09:16 UTC)
Expired
Jan 9, 2024, 5:29 AM CST
In force
2 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2024-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2024-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1409 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
-113 m²/s²
0-3 km storm-relative helicity
456 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

246 
WWUS74 KCRP 090916
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
316 AM CST Tue Jan 9 2024

TXZ242>247-342>344-346-347-091200-
/O.EXP.KCRP.WI.Y.0001.000000T0000Z-240109T0900Z/
/O.NEW.KCRP.WI.Y.0002.240109T0916Z-240109T1200Z/
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-Coastal Calhoun-
Including the cities of Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, 
Rockport, Fulton, Holiday Beach, Refugio, Woodsboro, Long Mott, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Aransas Pass, 
Bayside, Austwell, Seadrift, Port Lavaca, and Port O Connor
316 AM CST Tue Jan 9 2024

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Coastal portions of South Texas.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ229>234-239>241-091030-
/O.EXP.KCRP.WI.Y.0001.000000T0000Z-240109T0900Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-
Including the cities of Cotulla, Encinal, Calliham, Cross, 
Loma Alta, Tilden, George West, Three Rivers, Beeville, Skidmore,
Pettus, Pawnee, Goliad, Victoria, Bloomington, Laredo, Bruni, 
Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, 
and Premont
316 AM CST Tue Jan 9 2024

...WIND ADVISORY HAS EXPIRED...

Winds have decreased below Advisory criteria across inland 
counties. Therefore, the Wind Advisory has been allowed to expire.

$$

TXZ345-442-443-447-091600-
/O.EXT.KCRP.WI.Y.0001.000000T0000Z-240109T1600Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the city of Port Aransas
316 AM CST Tue Jan 9 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS MORNING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Aransas Islands, Kleberg Islands, Nueces Islands and 
  Calhoun Islands Counties.

* WHEN...Until 10 AM CST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ANM
1 follow-up statement
223 
WWUS74 KCRP 091129
NPWCRP

URGENT - WEATHER MESSAGE
National Weather Service Corpus Christi TX
529 AM CST Tue Jan 9 2024

TXZ242>247-342>344-346-347-091230-
/O.CAN.KCRP.WI.Y.0002.000000T0000Z-240109T1200Z/
Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas-
Inland Refugio-Inland Calhoun-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-Coastal Calhoun-
Including the cities of Kingsville, Loyola Beach, Ricardo, 
Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, 
Rockport, Fulton, Holiday Beach, Refugio, Woodsboro, Long Mott, 
Corpus Christi, Flour Bluff, Portland, Ingleside, Aransas Pass, 
Bayside, Austwell, Seadrift, Port Lavaca, and Port O Connor
529 AM CST Tue Jan 9 2024

...WIND ADVISORY IS CANCELLED...

Winds have decreased below Advisory criteria along the coastal
counties. Therefore, the Wind Advisory has been cancelled.

$$

TXZ345-442-443-447-091230-
/O.CAN.KCRP.WI.Y.0001.000000T0000Z-240109T1600Z/
Aransas Islands-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the city of Port Aransas
529 AM CST Tue Jan 9 2024

...WIND ADVISORY IS CANCELLED...

Winds have decreased below Advisory criteria along the islands. 
Therefore, the Wind Advisory has been cancelled.

$$

ANM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jan 8, 10:48 PM CST, 4 hours 28 minutes earlier.

Area forecast discussion, Jan 8, 10:48 PM CST, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1048 PM CST Mon Jan 8 2024

...New AVIATION...

.SHORT TERM...
(Tonight through Tuesday night)
Issued at 215 PM CST Mon Jan 8 2024

Key Messages:

- Isolated to scattered thunderstorms are expected this evening. A
few storms could be severe with 58+ mph winds. Isolated tornadoes
are possible. Storms will move offshore around 6 PM, with strong to
severe storms possible over the coastal waters north of Port Aransas
through 9 PM.

- Elevated to critical fire weather conditions are expected through
tonight. A Red Flag Warning is in effect through 3 AM Tuesday.

- Strong to very strong south winds will persist ahead of the cold
front. Strong to very strong northwest winds will develop behind the
cold front. A Wind Advisory is in effect through 3 AM Tuesday.

- A Coastal Flood Advisory is in effect through tonight.

Winds remain elevated this afternoon and evening, with gusts to
around 45 mph in several locations. Winds will briefly diminish as a
strong cold front moves into the area before they turn to the
northwest and strengthen once again. Model guidance indicates an
area of even stronger winds than previously forecast with the
potential for wind gusts to 50 mph over the Brush Country (mainly
along a swath east of Laredo into Duval County and north into Live
Oak County). The Wind Advisory will remain in place through 09Z
Tuesday, but there is a small chance winds could meet criteria for a
few hours after 09Z.

As the front moves through the area, isolated to scattered showers
and thunderstorms could develop, particularly over the Victoria
Crossroads and northern Coastal Bend. Strong to severe storms are
very possible with any storms that are able to develop or move
into the area. The thermodynamic profile is very conducive to
severe weather but, fortunately for us, the best dynamics still
remain to the northeast of us. Storm potential will need to be
constantly monitored this evening with strong winds and isolated
tornadoes as the greatest threat. Another limiting factor to the
severe threat is our moisture which has still remained around
1.2".

So, while the limited moisture is good for limiting our severe
weather potential, it does lead to the increased fire weather
concerns. Dry air will stream into the area behind this evening's
front, with minimum RH values in the teens for most of the area.
When combined with the strong winds, a Critical Fire Danger is
expected. A Red Flag Warning is in effect through 6 PM Tuesday for
all but the immediate coast and Victoria County. Y'all aren't out of
the woods, though. There is still an Elevated Fire Danger for those
locations through 6 PM Tuesday.

Tidal levels continue to run approximately 1.5 ft above predicted
levels. While tides are not quite reaching 1.8 ft MSL, strong winds,
long period swell, and high surf has resulted in water reaching the
dunes. A Coastal Flood Advisory is in effect through tonight.

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 215 PM CST Mon Jan 8 2024

Key Messages:

- Another strong cold front by Friday.

- Strong northwest winds with the potential for Wind Advisory,
elevated to critical fire weather, and gale conditions Friday.

A developing upper level low pressure system across the Pac NW
Wednesday will deepen as it digs south and southeast across western
U.S., which will lead to strengthening low level southerly flow
across S TX on Wednesday. The southerly flow will bring limited
moisture and warmer temperatures back across S TX Wed through
Thursday. Moisture will likely not have enough time to deepen
sufficiently for any precipitation to develop. The upper low will
track east across TX on Friday, bringing another strong cold front
through S TX by the end of the work week. Strong northwest winds are
progged to develop in its wake and will usher drier and colder air
into the area. There is a moderate to high chance (50-80%) that
winds will gust to 34 knots or higher Friday across the region.
These strong NW winds could lead to another round of elevated to
critical fire weather, wind advisory and gale conditions once again
on Friday. Winds relax by Friday night and swing around to the south-
southeast by Saturday, becoming breezy by Sunday ahead of the next
cold front forecasted for Monday.

As for temperatures, highs will be back into the low 70s on
Wednesday and low 80s by Thursday afternoon. The timing of the next
front is progged to be Friday morning with CAA in its wake through
the day Friday. Highs Friday are expected to be in the low to mid
60s which is approximately 15-20 degrees cooler than Thursday's
values. Friday night will be around 15 degrees cooler than Thursday
night. There is a medium chance (30-50%) that temperatures across
the northern CWA drop to 32 degrees by early Saturday morning. This
should be brief toward sunrise Saturday morning, mainly across low-
lying areas and drainage areas.

A warming trend with increasing low level moisture will return over
the weekend ahead of the next cold front.

&&

.AVIATION...
(06Z TAFS)
Issued at 1045 PM CST Mon Jan 8 2024

Gusty winds under VFR conditions are expected through Tuesday
afternoon. Low-level wind shear is expected across all
sites from 02-12/13z with strong winds between 50 and 60 knots
from 300 to 310 degrees 2000 feet above the surface. Winds will
begin to decrease Tuesday afternoon with winds expecting to
become light and variable across most sites tomorrow evening into
tomorrow night.

&&

.MARINE...
Issued at 215 PM CST Mon Jan 8 2024

Scattered showers and thunderstorms are expected this afternoon
and evening ahead of and along a strong cold front. A few storms
could be strong to severe especially north of Port Aransas. Strong
to very strong southerly flow will diminish briefly over the
waters as the cold front moves across the area. Winds will shift
to northwest flow and return to strong to very strong flow. A Gale
Warning is in effect through 6 PM Tuesday. Winds will weaken and
return to onshore flow Tuesday night. Onshore flow strengthens
Wednesday, with moderate wind speeds expected Wednesday afternoon
through Thursday night. Winds may briefly approach advisory
conditions Wednesday afternoon. Another strong cold front is
expected by Friday with winds shifting to the northwest and
becoming strong to very strong behind the cold front. Winds may
reach gale force on Friday. Winds relax Friday night, becoming
weak to moderate onshore flow by Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    81  46  63  41 /  20  20   0   0
Victoria          78  42  59  37 /  60  20   0   0
Laredo            79  44  63  40 /   0   0   0   0
Alice             84  45  64  39 /  10  10   0   0
Rockport          72  49  62  50 /  30  20   0   0
Cotulla           75  42  64  37 /   0   0   0   0
Kingsville        84  45  63  38 /  10  20   0   0
Navy Corpus       75  50  62  50 /  20  20   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory until 3 AM CST Tuesday for TXZ229>234-239>247-
     342>344-346-347.

     Red Flag Warning until 6 PM CST Tuesday for TXZ229>233-239>244.

     Coastal Flood Advisory until 3 AM CST Tuesday for TXZ345-442-443-
     447.

     Wind Advisory until 6 PM CST Tuesday for TXZ345-442-443-447.

GM...Small Craft Advisory until 6 PM CST Tuesday for GMZ231-232-236-
     237.

     Small Craft Advisory until midnight CST tonight for GMZ250-255.

     Gale Warning until 6 PM CST Tuesday for GMZ250-255.

     Gale Warning until 6 PM CST Tuesday for GMZ270-275.

&&

SHORT TERM...LS
LONG TERM....TE
AVIATION...JCP/84

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 6:03 PM CSTSpecial Marine WarningCRP46 min
Jan 9, 3:07 AM CSTSmall Craft AdvisoryCRP15 hr

Nearby

Wind Advisories in Texas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.